question-icon

Hello, I was recently prescribed an antibiotic called Augmentin 1000

default
Posted on Sun, 10 Mar 2019
Question: Hello,
I was recently prescribed an antibiotic called Augmentin 1000 because of a skin infection. Soon after I started taking it, I developed diarrhea, wherein the stools were water instead of actual stool (I was passing water). The problem started on Wednesday night. It is now Friday and I am still passing water after I eat anything. My doctor advised me to take eldoper twice a day.

What medication should I take to stop the diarrhea? Please help.

Regards,

Ryan
doctor
Answered by Dr. Ratnakar Kini (1 hour later)
Brief Answer:
Antibiotic associated diarrhea

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am pleased to assist you.
You are suffering from antibiotic associated diarrhea.
Augmentin is known to cause diarrhea.

If the symptoms are only mild -
1. Stop Augmentin after discussing with your doctor and switch to another safer antibiotic
2. Continue taking eldoper as advised
3. Drink enough fluids to remain well hydrated.

If the symptoms are severe -
1. Take T.Metronidazole 400 mg three times a day for 10 days.
2. Take probiotic supplements
3. Stop Augmentin after discussing with your doctor and switch to another safer antibiotic
4. Drink enough fluids to remain well hydrated.

Regards,
Dr.R.K.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1992 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hello, I was recently prescribed an antibiotic called Augmentin 1000

Brief Answer: Antibiotic associated diarrhea Detailed Answer: Hi, Thanks for posting your query. I am Dr.R.K and I am pleased to assist you. You are suffering from antibiotic associated diarrhea. Augmentin is known to cause diarrhea. If the symptoms are only mild - 1. Stop Augmentin after discussing with your doctor and switch to another safer antibiotic 2. Continue taking eldoper as advised 3. Drink enough fluids to remain well hydrated. If the symptoms are severe - 1. Take T.Metronidazole 400 mg three times a day for 10 days. 2. Take probiotic supplements 3. Stop Augmentin after discussing with your doctor and switch to another safer antibiotic 4. Drink enough fluids to remain well hydrated. Regards, Dr.R.K.